Man ODs on elephant tranquilizer, gets 5 doses of Narcan

Carfentanil is 10,000 times more powerful than morphine, and a 100 times more potent than fentanyl


By EMS1 Staff

YORK, Maine — Paramedics needed fives doses of Narcan to revive a man Saturday after he overdosed on an elephant tranquilizer. 

Police said the man overdosed on Carfentanil, a synthetic opioid that is 10,000 times more powerful than morphine.

The drug can cause a medical emergency if it makes contact with bare skin.
The drug can cause a medical emergency if it makes contact with bare skin. (Photo/NPR)

Once the man was revived, he was transported to the hospital, reported WMUR

Following the incident, police issued a warning regarding the dangers of Carfentanil; touching the drug alone can cause a medical emergency. 

Recommended for you

Join the discussion

The EMS news & trends you need, delivered right to your inbox.

Thanks! You've been successfully signed up for the EMS1 Member Newsletter

Copyright © 2020 EMS1. All rights reserved.